Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 9, 2015, 6:19 PM CDT for Barry County, Lawrence County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 9, 2015, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:59 PM CDT | TSTM WND DMG | Monett, MO | REPORT OF A TREE DOWN IN THE MONETT AREA DUE TO SEVERE WIND. |
| Jul 9, 7:07 PM CDT | TSTM WND DMG | Monett, MO | REPORT OF A TREE DOWN IN THE MONETT AREA DUE TO SEVERE WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
049
WUUS53 KSGF 092319
SVRSGF
MOC009-109-100000-
/O.NEW.KSGF.SV.W.0202.150709T2319Z-150710T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT
* AT 616 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WHEATON TO WHEATON TO 7 MILES WEST
OF WASHBURN...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AURORA...BUTTERFIELD...CASSVILLE...EAGLE ROCK...EXETER...GOLDEN...
JENKINS...MADRY...MARIONVILLE...MCDOWELL...MONETT...PIERCE CITY...
PIONEER...PLEASANT RIDGE...PURDY...RIDGLEY...SELIGMAN...SHELL
KNOB...VERONA...WASHBURN...WAYNE...WHEATON AND WHEELERVILLE.
THIS WARNING ALSO INCLUDES ROARING RIVER STATE PARK AND TABLE ROCK
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9407 3695 9406 3709 9361 3682 9361
3682 9357 3650 9358
TIME...MOT...LOC 2319Z 249DEG 36KT 3687 9403 3678 9397
3673 9397 3659 9405
HAIL...<.75IN
WIND...60MPH
$$
WISE1 follow-up statement
832
WWUS53 KSGF 092353
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT THU JUL 9 2015
MOC009-109-100004-
/O.EXP.KSGF.SV.W.0202.000000T0000Z-150710T0000Z/
BARRY MO-LAWRENCE MO-
653 PM CDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE AND BARRY
COUNTIES WILL EXPIRE AT 700 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3650 9407 3695 9406 3709 9361 3682 9361
3682 9357 3650 9358
TIME...MOT...LOC 2354Z 249DEG 36KT 3700 9362 3691 9356
3686 9356 3672 9364
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:33 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 9, 2:33 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT Thu Jul 9 2015
.SHORT TERM...(This Evening through Friday)
Issued at 200 PM CDT THU JUL 9 2015
More rain/thunderstorms have moved into sw MO/se KS as yet another
upper level impulse produces lift along/north of a frontal
boundary extending from ne OK east along the MO/AR line into
south central MO. Efficient rain processes are occurring once
again with decent rainfall rates. So far haven't seen prolonged
training, but it won't take much to get runoff going again. We
have a number of new flooding reports over far sw MO. Have issued
some flash flood warnings over far sw MO.
The shortwave will move w-e through the the cwfa tonight with the
sfc warm front and 850mb front convergence/zone gradually shifting
north. The heavier rain axis is expected to shift northeast into
central MO, but high res models vary on timing. Will go with a
consensus and gradually lift higher pops north into central MO
late this evening/overnight. No changes are planned to any hydro
watch statements.
A building upper level ridge with further northward progress of
the warm front will gradually will continue to shunt better rain
chances to the north Friday but will maintain some pops/rain
chances in central MO. Clouds should gradually give way, but
expect them to linger more of the day in central MO with lower max
temperatures.
.LONG TERM...(Friday Night through Thursday)
Issued at 200 PM CDT THU JUL 9 2015
The upper ridge will actually retrograde a bit over the weekend to
a position back over the Plains, but it will remain far enough north
and east to keep rain chances at bay into early next week. The
eastern edge of a low level thermal ridge will edge into our area.
850mb/max sfc T temperature climo yields low/mid 90s for highs
over the weekend and Monday, but abundant sfc/plant moisture may limit
the highs a degree or two. Humidity will keep things
sticky/uncomfortable.
There is still general agreement on moving a shortwave and
associated sfc front down the front side of the upper ridge by
Tue. The GFS, and to some extent the ECMWF, have backed off on
precip with the position of the upper ridge progged to be somewhat
farther to the east. Synoptic trends will continue to be
monitored, and will continue to include some rain chances for Tue
with the best bet over the eastern counties.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1207 PM CDT THU JUL 9 2015
Areas of rain and thunderstorms will continue to move through the
region today, with the main axis of rain slowly shifting north as
a warm front moves north through the area into tonight. Low
vis/cigs can be expected near the front, with restrictions to MVFR
or IFR possible within areas of rain.
LLWS will develop tonight at the terminals as the front moves
north, with rain finally ending tomorrow morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...BoxellHazardous weather outlook, Jul 9, 3:37 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT THU JUL 9 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 337 PM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS IT CONTINUES TO MOVE EAST THROUGH SOUTH CENTRAL PORTIONS OF MISSOURI THIS AFTERNOON. EVEN BRIEF PERIODS OF HEAVY RAINFALL WILL PRODUCE FLOODING OVER THE AREA WITH ADDITIONAL ROAD CLOSURES LIKELY. CREEKS AND RIVERS WILL RISE AGAIN AND BECOME DANGEROUS AT AND DOWNSTREAM FROM WHERE HEAVY RAINFALL OCCURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL WILL MOVE NORTH OUT OF CENTRAL MISSOURI FRIDAY MORNING. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE MISSOURI OZARKS MONDAY NIGHT...TUESDAY...WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR STRONGER STORM ACTIVITY OVER SOUTH CENTRAL MISSOURI. AGAIN...ADDITIONAL FLOODING IS EXPECTED TONIGHT AND ROAD CLOSURES DUE TO FLOODING SHOULD BE EXPECTED. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jul 9, 4:29 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 3 N THEODOSIA 36.63N 92.68W
07/09/2015 OZARK MO EMERGENCY MNGR
TREE BLOCKING HWY 95 NORTH OF THEODOSIA.
&&
BOXELLLocal storm report, Jul 9, 4:30 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 3 N GAINESVILLE 36.65N 92.43W
07/09/2015 OZARK MO EMERGENCY MNGR
TREE ACROSS HWY 181 NORTH OF GAINESVILLE.
&&
BOXELLLocal storm report, Jul 9, 5:13 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN THAYER 36.52N 91.54W
07/09/2015 M1.24 INCH OREGON MO LAW ENFORCEMENT
RAIN FELL IN 40 MINUTES.
&&
HATCHLocal storm report, Jul 9, 5:22 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD SIMMONS 37.23N 92.02W
07/09/2015 TEXAS MO EMERGENCY MNGR
HIGHWAY Z WAS CLOSED DUE TO HIGH WATER.
&&
HATCHLocal storm report, Jul 9, 5:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HEAVY RAIN 4 NW NEOSHO 36.91N 94.42W
07/09/2015 M1.50 INCH NEWTON MO LAW ENFORCEMENT
RAIN FELL IN THE LAST 45 MINUTES.
&&
HATCHSpecial weather statement, Jul 9, 5:30 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT THU JUL 9 2015
MOZ093-094-101-102-092330-
BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
530 PM CDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON...MCDONALD...
SOUTHWESTERN LAWRENCE AND WESTERN BARRY COUNTIES UNTIL 630 PM CDT...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RITCHEY TO STELLA TO
6 MILES SOUTHEAST OF GOODMAN TO NOEL...MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE ANDERSON...CASSVILLE...EXETER...
FAIRVIEW...GOODMAN...GRANBY...LANAGAN...MONETT...MOUNT VERNON...
NEOSHO...NOEL...PIERCE CITY...PINEVILLE...PURDY...SELIGMAN...
VERONA...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BIG
SUGAR CREEK STATE PARK AND ROARING RIVER STATE PARK.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3650 9461 3667 9457 3697 9427 3714 9375
3649 9379
TIME...MOT...LOC 2230Z 241DEG 28KT 3692 9419 3677 9418
3671 9428 3652 9446
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:48 PM CDT | Special Weather Statement | SGF | Oregon | 27 min |
| Jul 9, 3:50 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 27 hr |
| Jul 9, 7:02 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Jul 9, 10:01 AM CDT | River Flood Warning | SGF | Stone | 58 hr |
| Jul 9, 12:46 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 12 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | McDonald | 58 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 3 days |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 69 hr |
| Jul 9, 2:47 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Taney, Webster | 6 hr |
| Jul 9, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 41 min |
| Jul 9, 3:16 PM CDT | Special Weather Statement | SGF | Ozark | 44 min |
| Jul 9, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 42 min |
| Jul 9, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 23 min |
| Jul 9, 3:46 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 5 hr |
| Jul 9, 3:53 PM CDT | Special Weather Statement | SGF | Howell | 52 min |
| Jul 9, 4:16 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 59 min |
| Jul 9, 4:20 PM CDT | Special Weather Statement | SGF | Oregon | 55 min |
| Jul 9, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 64 min |
| Jul 9, 5:30 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.